drugs drugs drugs and more drugs

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jul 2013
Total Posts : 332
   Posted 7/30/2013 2:51 PM (GMT -6)   
After reading enough history books it is pretty obvious that doctors have always been trying to find a drug or potion to fix the human body.  For me, it does not work.  
I am battling a massive candida infection from the protonix twice a day.  I have a new primary care doctor who at least acknowledged that diet plays a role in the candida problem, but most of my other doctors just think its a topical problem, which its not.   So on top of a throat problem and who knows what else, i now am sick as  a dog with candida. 
My new doctor wants me to take Remeron to stimulate my appetite.  I dont think this is a good idea.  Any advice is appreciated.  Ive had it with pills. 

Forum Moderator

Date Joined Feb 2009
Total Posts : 7180
   Posted 7/31/2013 7:39 PM (GMT -6)   
That's interesting...I took 40mg Protonix twice a day for years and never had a problem.  It's amazing how different people react to meds.
Good luck,
GERD/Heartburn Moderator
Nissen Fundoplication 2/09

"Whatever you fight, you strengthen, and what you resist, persists.”

“Worry pretends to be necessary but serves no useful purpose”

“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”
Eckhart Tolle

Regular Member

Date Joined Jan 2013
Total Posts : 294
   Posted 8/1/2013 10:07 AM (GMT -6)   
Hi lobstaguy (and dencha,)
I was also on Protonix (80mg daily) for a few years, before I started to get sick dining out.
PPI's are known to leaving you predisposed to Gastric Infections. I was switched to Dexilant (60mg day) for a year now and only eat out at three "trusted" restaurants. I am still too afraid to test myself and other restaurants.
Once this infection is under control and your reflux is bad, you might want to inquire as to another PPI.
Hope this helps.

Regular Member

Date Joined Jul 2013
Total Posts : 332
   Posted 8/1/2013 12:27 PM (GMT -6)   
Gastricman, i dont even know if i have reflux. I tried the ph impendence test but the nurse couldnt get the first tube thru my nose because its been broken. By the time he did i passed out from the blood and the pain and they cancelled the test. My throat problems started when i had a Bravo probe attached to my esophagus. My ENT has diagnosed me with irritable larynx too because of my symptoms, but until i can do the 24 ph empedence there is no way of knowing whether i have silent reflux. I really dont think i do. I never have felt anything come up ever, except once when i had the Bravo capsule in. I didnt even want that test, they talked me into it like to make money. I tried to get out of it over and over.

Regular Member

Date Joined Oct 2012
Total Posts : 20
   Posted 8/2/2013 5:05 PM (GMT -6)   
Do NOT take Remeron unless you are depressed. I've been on it for over 10 years and cannot get off. You will gain weight and sleep great but you shouldn't be on it unless you have depression.

Regular Member

Date Joined Jul 2013
Total Posts : 332
   Posted 8/3/2013 10:35 AM (GMT -6)   
CPA-Kim, the throat problems i have had made me extremely depressed, but im not sure the Remeron would help that because its a physical symptom that wont go away by taking Remeron. Maybe it would help though?? I dont know what to do. I have other digestive issues and im afraid that if it increases my appetite artificially i will overeat and have more digestive issues, if you know what i mean. I could use better sleep but im already on ativan and dont like the thought of taking more meds, unless the Remeron would help me get off the ativan. The ativan is the only thing that helps my throat problem. Do you have any side effects from it?? Thanks

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 8/3/2013 12:45 PM (GMT -6)   
Remeron is a good antidepressant but there are many other antidepressants to try first as my Psychiatrist doesn't use Remeron unless other anti-depressants are not helpful.
Most of the SSRI/SNRI anti-depressants will cause an increase in appetitie.
Just my personal comments here as I am not a medical Dr.
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

"She Stood in the Storm & When the Wind Did Not Blow Her Away, She Adjusted Her Sails."

Regular Member

Date Joined Jul 2013
Total Posts : 332
   Posted 8/3/2013 1:52 PM (GMT -6)   
Thanks Kitt, im going to hold off for awhile. Im hoping they can fix my throat then the depression wont be an issue. If i could just get rid of the lump, and get my voice back.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, March 21, 2018 1:02 PM (GMT -6)
There are a total of 2,942,327 posts in 322,843 threads.
View Active Threads

Who's Online
This forum has 161231 registered members. Please welcome our newest member, raggadyann17.
375 Guest(s), 11 Registered Member(s) are currently online.  Details
Kent M., Wilderness, Kat1000, The Dude Abides, 142, Sherrine, Minnesota, sierraDon, garyi, UCinCincy, straydog